PSP Association
5,553 members7,574 posts

Amantidine for PSP tremors

Hi everyone

Thought I would share some good news. this may not work for everyone but here goes.

Geoff had bad tremors in legs and arms. He was on Madopar, (used in Parkinsons), without affect.

He has recently been trialed on Amantidine, starting at 100mg in the morning, increasing to 100mg morning and lunch, then an extra 100mg morning dose, so he is on 300mg a day.

We did increase the dose to the maximum of 400mg but this caused anxiety and agitation so now sits at 300mg.

It has reduced his tremor significantly, and also he is brighter in himself.

Side effects are risky; (constipation) and can cause hallucinations, but we have avoided these.

Just putting it out there!

Hoping you all have the best Christmas possible, Love to all.

Pam & Geoff

6 Replies
oldestnewest

Thanks a lot Pam for that info. ! I will file it away in case my sister develops tremors in the future. So glad to hear that It's made a big difference for Geoff ! Hope that you have a happy and peaceful holiday !

Elise

Reply

David was on Amantadine, but it didn't do anything for him. He didn't have tremors thou, we were trying it for the stiffness as in occasional cases it has been recorded to help a little and it was worth a try.

Long may the progress and results continue!

Reply

Thank you for this, we need to keep sharing. Geoff gets 'stuck' regularly and Amantidine does not relieve this symptom. Sadly we are all still in the experimental stages of these conditions. Lets keep sharing xxx

Reply

My husband took amantadine with very good effect, his speech improved enormously . However he got a UTI and was almost delirious, and we had to stop it. I know other people who used it who did not have any bad side effects and whose lives were improved by it, especially mobility.

Reply

UTI's and constipation, I understand, are part of the territory of PSP - we deal with constipation or the total opposite😜At any given time!?!?!

Reply

So glad it's working - Dr. neuro recently decided to take my husband off amantadine(we had not complained) - by the end of the week of gradually decreasing dose, he was hanging his head down and not engaging with me - he knew, too - we put him back on and the description of "brighter" is perfect. It took a week and a half and he has recovered. We are so lucky. We haven't gone back to the three he was on - two is working well, so far --- Neuro, of course, hasn't called to see how it's going!?!!😜

Happy shopping everyone!!!!

Reply

You may also like...